MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558930
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the duodenal papilla during a papillary dilation procedure performed on (b)(6) 2024.During the ongoing use of the device, the balloon ruptured at 3 atm (10 mm).The customer reported that no piece of the balloon detached inside the patient.The procedure was completed using the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the duodenal papilla during a papillary dilation procedure performed on october 18, 2024.During the ongoing use of the device, the balloon ruptured at 3 atm (10 mm).The customer reported that no piece of the balloon detached inside the patient.The procedure was completed using the original device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.H11: investigation results the returned cre rx dilatation balloon was analyzed, and a visual inspection found no damage to the device.Functional and microscopic inspection found a pinhole approximately 50 mm from the device tip (which led to the reported leak).No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The results of the analysis performed on the returned device found that a balloon pinhole is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure, interaction with other devices, or anatomical factors.These factors and interactions could influence the damage found in the balloon.Also, it is possible that interaction with any kind of a sharp surface during or prior to the procedure could create friction on the balloon, causing the problem of pinhole during the procedure.Therefore, the most probable root cause is an adverse event related to procedure.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20669026
Report Number3005099803-2024-05626
Device Sequence Number12572532
Product Code FGE
UDI-Device Identifier08714729965480
UDI-Public08714729965480
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558930
Device Catalogue NumberM00558930
Device Lot Number0034508031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown